Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 21, 2009, 4:14 AM MST. It took effect at Nov 21, 2009, 5:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2009, 4:14 AM MST (11:14 UTC)
- In effect from
- Nov 21, 2009, 5:00 AM MST
- Expired
- Nov 21, 2009, 2:37 PM MST
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 211114 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 414 AM MST SAT NOV 21 2009 MTZ009-010-212200- /O.NEW.KTFX.HW.W.0013.091121T1200Z-091122T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE CITIES OF...BROWNING...CUT BANK 414 AM MST SAT NOV 21 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG GUSTY SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS 55 TO 60 MPH ARE LIKELY TODAY. THESE STRONG GUSTY SOUTHWEST WINDS COMBINED WITH NUMEROUS SNOW SHOWERS OVER THE MOUNTAINS WILL CAUSE AREAS OF BLOWING SNOW THIS MORNING. EXPECT REDUCED VISIBILITIES AT TIMES. SNOW SHOWERS ARE EXPECTED TO DIMINISH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS75 KTFX 212137 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MST SAT NOV 21 2009 MTZ009-010-212245- /O.CAN.KTFX.HW.W.0013.000000T0000Z-091122T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- INCLUDING THE CITIES OF...BROWNING...CUT BANK 237 PM MST SAT NOV 21 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS HAVE SUBSIDED BELOW HIGH WIND WARNING LEVELS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THIS AFTERNOON. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDY CONDITIONS WILL CONTINUE HOWEVER INTO THIS EVENING WITH GUSTY WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 21, 3:58 AM MST, 16 minutes earlier.
Area forecast discussion, Nov 21, 3:58 AM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 358 AM MST SAT NOV 21 2009 .DISCUSSION... TODAY THROUGH MONDAY...PROGRESSIVE PATTERN WILL CONTINUE. ONE UPPER TROUGH WILL MOVE THROUGH THE AREA TODAY INTO THIS EVENING. A WEAK UPPER RIDGE WILL THEN MOVE OVER THE AREA BY LATE TONIGHT BEFORE ANOTHER UPPER TROUGH MOVES THROUGH THE AREA SUNDAY NIGHT. THEN THE NEXT UPPER RIDGE WILL APPROACH THE AREA LATE MONDAY. WITH THE UPPER TROUGHS EXPECT SNOW OVER THE MOUNTAINS WITH A FAIR CHANCE OF SOME SNOW IN THE SOUTHWEST VALLEYS. FOR EACH UPPER TROUGH DO NOT SEE MORE THAN SIX INCHES OF SNOW IN THE MOUNTAINS WHILE THE VALLEYS COULD RECEIVE UP TO AN INCH. ALTHOUGH DO NOT PLAN ON ISSUING ANY WINTER WEATHER HIGHLIGHTS AT THIS POINT WILL CONTINUE TO MENTION THE SNOW IN THE HAZARDOUS WEATHER OUTLOOK. SPEAKING OF HIGHLIGHTS HAVE ISSUED A HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FOR TODAY. IT APPEARS ATMOSPHERIC MIXING WILL BE ABLE TO TAP INTO 50 KNOT WINDS JUST ABOVE THE SURFACE AT LEAST THIS MORNING. WITH THESE WEATHER SYSTEMS DOWNSLOPE FLOW SHOULD KEEP THE PLAINS GENERALLY DRY. THE SECOND UPPER TROUGH IS FORECAST TO HAVE MORE MOISTURE THAN THE FIRST UPPER TROUGH SO WILL CONTINUE WITH THE MENTION OF A SLIGHT CHANCE OF SNOW FOR LATE SUNDAY AND SUNDAY NIGHT. WITH THE UPPER RIDGE APPROACHING ON MONDAY JUST EXPECT SOME LINGERING SNOW SHOWERS OVER THE MOUNTAINS FROM SUNDAY NIGHTS SYSTEM. BLANK MONDAY NIGHT THROUGH SATURDAY NIGHT...THE MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT INTO THE MIDDLE OF NEXT WEEK. BOTH MODELS BRING A WEAK SHORTWAVE TROUGH OVER AN UPPER LEVEL HIGH PRESSURE RIDGE PARKED ALONG THE PACIFIC COAST THROUGH THE AREA MONDAY NIGHT INTO TUESDAY...WHICH WILL BRING A CHANCE OF PRECIPITATION TO THE AREA. THIS SHORTWAVE WILL ALSO BRING STRONG AND GUSTY WESTERLY DOWNSLOPE WINDS TO THE AREA...WHICH WILL LIMIT PRECIPITATION OVER THE PLAINS AND WARM TEMPERATURES TO ABOUT 5 TO 10 DEGREES ABOVE SEASONAL AVERAGES. BOTH MODELS THEN AMPLIFY AND SHIFT THE UPPER RIDGE INTO MONTANA TUESDAY NIGHT INTO THURSDAY. THIS RIDGE WILL KEEP THE AREA WARM (TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL) AND MOSTLY DRY. GUSTY WESTERLY SURFACE WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT INTO THURSDAY (THANKSGIVING DAY) AS THE NEXT SYSTEM APPROACHES THE AREA. THE MODELS BEGIN TO DIFFER ON THURSDAY. UNLIKE THE MODEL RUNS FROM LAST NIGHT...THE ECMWF BRINGS THE NEXT PACIFIC SYSTEM THROUGH THE STATE QUICKER THAN THE GFS. WITH THIS UNCERTAINTY...HAVE KEPT NEAR CLIMATOLOGICAL CHANCES OF PRECIPITATION OVER THE TFX CWA FRIDAY THROUGH SATURDAY...WITH TEMPERATURES COOLING TO NEAR SEASONAL NORMALS BY SATURDAY. AN UPPER LEVEL RIDGE THEN BEGINS TO MOVE INTO THE WESTERN UNITED STATES SATURDAY NIGHT...WHICH SHOULD CAUSE THE CHANCE FOR PRECIPITATION TO DECREASE. UPPER LEVEL SUPPORT FOR THE INCREASING WINDS THROUGH THIS PERIOD IS TEMPORARY. THEREFORE...AM NOT ANTICIPATING HIGH WIND HIGHLIGHTS AT THIS TIME AND WILL NOT MENTION IN THE HAZARDOUS WEATHER OUTLOOK. HOWEVER...THE POTENTIAL FOR BRIEF PERIODS OF STRONG WINDS STILL REMAINS...AND THE SITUATION WILL CONTINUE TO BE MONITORED. COULSTON && .AVIATION... UPDATED 0600Z. AN UPPER LEVEL TROF OF LOW PRESSURE WILL MOVE EASTWARD TOWARDS CENTRAL/SOUTHWEST MONTANA LATE TONIGHT. EXPECT GENERALLY OVERCAST CONDITIONS UNTIL 00Z SUNDAY...WITH THE CHANCE FOR SNOW DEVELOPING AFTER 09Z OVER WESTERN AND SOUTHWESTERN MONTANA. THE BEST CHANCE FOR SNOW ON SATURDAY WILL BE ON SATURDAY FROM 13Z TO 20Z IN THE BOZEMAN AND WEST YELLOWSTONE AREA. THUS IFR/LIFR CONDITIONS WILL BE POSSIBLE AT TIMES OVER THIS REGION. MOUNTAINS WILL BE OBSCURED AT TIMES THROUGHOUT THE REGION THOUGH THE PERIOD. ADDITIONALLY...EXPECT SURFACE WINDS TO BECOME VERY BREEZY OVER NORTH CENTRAL MONTANA AFTER 09Z SATURDAY. EXPECT A GENERALLY CLEARING TREND WITH LIGHTER WINDS EXPECTED FROM 0Z SUNDAY UNTIL 6Z SUNDAY. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 44 25 41 27 / 10 0 20 20 CTB 42 23 39 26 / 10 0 20 20 HLN 43 23 41 26 / 20 0 30 30 BZN 37 13 37 16 / 50 0 30 40 WEY 31 8 30 12 / 90 30 80 60 DLN 34 14 34 13 / 50 0 40 40 HVR 48 19 45 25 / 10 10 10 10 LWT 43 18 38 21 / 10 0 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ009-010. && SHORT TERM...BLANK LONG TERM...COULSTON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 20, 5:18 PM MST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 518 PM MST FRI NOV 20 2009 MTZ010>013-044>047-049>051-054-220030- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 518 PM MST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-009-014-015-048-052-053-055-220030- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-BROADWATER-GALLATIN- 518 PM MST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT LIGHT SNOW WILL DEVELOP OVER THE MOUNTAINS LATER TONIGHT WITH LIGHT SNOW ACCUMULATIONS OF AN INCH OR TWO OVER THE MOUNTAIN PASSES AND LITTLE TO NO SNOW ACCUMULATION IN THE VALLEYS. GUSTY WEST WINDS IN ADDITION TO LIGHT SNOW MAY CREATE REDUCED VISIBILITIES OVER THE MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT SNOW AND GUSTY WINDS MAY IMPACT TRAVEL OVER THE MOUNTAIN PASSES THROUGH SATURDAY. ADDITIONAL LIGHT SNOW IS POSSIBLE LATE SUNDAY WITH ONE TO THREE INCHES OF SNOW ACCUMULATION POSSIBLE IN THE VALLEYS AND TWO TO FOUR INCHES OF SNOW ACCUMULATION IN THE MOUNTAINS. FALLING SNOW MAY CAUSE REDUCED VISIBILITIES AT TIMES ALONG WITH SLIPPERY ROADWAYS OVER THE MOUNTAIN PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 20, 10:28 PM MST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1028 PM MST FRI NOV 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND GST 13 NE BABB 48.99N 113.23W
11/20/2009 M57.00 MPH GLACIER MT TRAINED SPOTTER
57 MPH PEAK WIND GUST AT THE PORT OF PIEGAN.
&&
BRUSDANearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.